Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 285, NWS Huntsville, AL

August 8, 2011Cullman County, Morgan County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Aug 8, 2011, 1:56 PM CDT for Cullman County, Morgan County, Alabama. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2011, 1:56 PM CDT (18:56 UTC)
Expired
Aug 8, 2011, 3:00 PM CDT
In force
64 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties Cullman County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 92 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 2:28 PM CDTTSTM WND DMG4 Wnw Fairview, ALA TREE WAS BLOWN DOWN ON CR 1545 IN THE GOLD RIDGE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2540 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2540 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

542 
WUUS54 KHUN 081856
SVRHUN
ALC043-103-082000-
/O.NEW.KHUN.SV.W.0285.110808T1856Z-110808T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
156 PM CDT MON AUG 8 2011

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CULLMAN COUNTY IN NORTH CENTRAL ALABAMA...
  SOUTHEASTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 300 PM CDT

* AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  COLE SPRINGS...OR ABOUT 10 MILES NORTH OF CULLMAN...AND MOVING
  SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SOUTH VINEMONT...
  EVA...
  FAIRVIEW...
  HULACO...
  BAILEYTON...HOLLY POND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3408 8668 3428 8699 3444 8688 3433 8658
      3430 8658 3430 8653 3427 8645 3425 8647
      3424 8652 3420 8655 3418 8655 3412 8660
      3411 8663
TIME...MOT...LOC 1856Z 301DEG 10KT 3431 8684

$$

70/DD
1 follow-up statement
152 
WWUS54 KHUN 082000
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
300 PM CDT MON AUG 8 2011

ALC043-103-082010-
/O.EXP.KHUN.SV.W.0285.000000T0000Z-110808T2000Z/
CULLMAN AL-MORGAN AL-
300 PM CDT MON AUG 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORGAN AND
NORTHEASTERN CULLMAN COUNTIES EXPIRES AT 300 PM CDT...

WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT
PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.

LAT...LON 3408 8668 3428 8699 3444 8688 3433 8658
      3430 8658 3430 8653 3427 8645 3425 8647
      3424 8652 3420 8655 3418 8655 3412 8660
      3411 8663
TIME...MOT...LOC 1856Z 301DEG 10KT 3431 8684

$$

70/DD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 1:01 PM CDT, 55 minutes earlier.

Area forecast discussion, Aug 8, 1:01 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
101 PM CDT MON AUG 8 2011

.UPDATE...
UPDATE FOR 08/18Z AVIATION FORECAST.

&&

.AVIATION...
SEVERAL OPPORTUNITIES FOR SHRA/TSRA WILL EXIST THRU THE UPCOMING
FORECAST PERIOD...WITH ONE REGION OF TSRA CURRENTLY TRACKING SOUTH
OF MSL AND ANOTHER MORE POTENT CELL APPROACHING MSL FROM THE NW. ALL
ACTIVITY WILL MOVE EASTWARD AT 20-25 KNOTS...AFFECTING HSV LATER THIS
AFTERNOON. AWW WILL LIKELY BE REQUIRED AT SOME POINT FOR BOTH
TERMINALS...ALONG WITH AMD FOR BRIEF PERIODS OF IFR CIG/VSBY AND
GUSTY SURFACE WINDS ASSOCIATED WITH TSRA. INDICATIONS ARE THAT THIS
DIURNAL ACTIVITY SHOULD DIMINISH BY 09/02Z...WITH ONLY A FEW HIGH
CLOUDS LINGERING OVERNIGHT. FOG/MIST MAY BECOME AN ISSUE...BUT WITH
SW SURFACE WINDS EXPECTED TO REMAIN AROUND 5-7 KNOTS...WILL NOT
INDICATE VSBY RESTRICTIONS IN THE FORECAST ATTM. ANOTHER MORE
WIDESPREAD ROUND OF STORMS MAY APPROACH THE REGION AS EARLY AS
09/10Z...BUT HAVE ONLY INDICATED VCTS/CB DUE TO UNCERTAINTIES ON
TIMING.

70/DD

&&

.UPDATE DISCUSSION... /ISSUED 1025 AM CDT MON AUG 8 2011/

BASED ON RECENT DEVELOPMENT OF CONVECTION ACROSS PORTIONS OF SOUTHERN
MIDDLE TENNESSEE AND NORTHERN MISSISSIPPI -- AS WELL AS
EXPECTATIONS OF SOME INFLUENCE FROM MCS CURRENTLY PUSHING INTO
WESTERN TENNESSEE OR ITS OUTFLOW -- HAVE INCREASED POPS INTO THE HIGH
CHANCE RANGE FOR ALL ZONES FOR THE REMAINDER OF THE DAY. FROM AN
AREAL COVERAGE PERSPECTIVE...LIKELY POPS MAY VERY WELL BE
WARRANTED...BUT NOT ALL LOCATIONS WILL EXPERIENCE SHOWERS/STORMS FOR
THE MAJORITY OF THE DAY. THE STRONGEST CELLS WILL ONCE AGAIN BE
CAPABLE OF PRODUCING DAMAGING STRAIGHT-LINE WINDS...VIVID
LIGHTNING...AND TORRENTIAL DOWNPOURS/LOCALIZED FLOODING. WILL UPDATE
HWOHUN TO REFLECT THESE THREATS...ESPECIALLY AS THE NORTHWEST HALF OF
THE FORECAST AREA IS WITHIN THE DAY 1 SLIGHT RISK REGION FROM SPC.

OTHERWISE...MAXIMUM TEMPERATURE AND EXTREME APPARENT TEMPERATURE
GRIDS WILL NOT BE ADJUSTED AT THIS TIME...DUE TO UNCERTAINTIES ON
WHERE CONVECTION/CLOUDS WILL HAVE THE MOST SIGNIFICANT IMPACT ON
TEMPERATURES. THUS...THE HEAT ADVISORY WILL REMAIN IN EFFECT FOR
NORTHWEST ALABAMA TODAY.

70/DD

&&

.PREV DISCUSSION... /ISSUED 301 AM CDT MON AUG 8 2011/

SYNOPSIS...AN ALMOST ZONAL FLOW HAS SETUP OVER MUCH OF THE SOUTHERN
TIER OF THE U.S. AS A PATTERN CHANGE BEGINS TO UNFOLD THIS WEEK.
MEANWHILE, SEVERAL SHORTWAVE TROUGHS CONTINUE TO TRACK EASTWARD
ACROSS CENTRAL PLAINS RESULTING IN MCS' SPILLING SOUTHEAST TOWARDS
THE TN VALLEY TODAY INTO THE MID PART OF THE WEEK.

A CHALLENGING FORECAST FOR THIS WEEK GIVEN THE NW FLOW AND THE LACK
OF MUCH IN THE WAY OF ASSISTANCE FROM MODEL GUIDANCE.

DISCUSSION...A MCS FORCED OUTFLOW BOUNDARY HAS SPARKED OFF A LINE OF
THUNDERSTORMS THAT ARE NOW PUSHING SOUTHEASTWARD ACROSS CENTRAL TN.
THIS WILL PUSH INTO NW AL OVER THE COMING HOURS WHICH WILL
CONTRIBUTE TO AT LEAST SOME MODERATE SHOWERS AND THUNDERSTORMS
BEFORE DISSIPATING. CLOUD COVER FROM THIS ACTIVITY LOOKS TO SPREAD
OVER NW AL WHICH WOULD TEMPORARILY KEEP TEMPS FROM RISING AFTER
SUNRISE. HOWEVER, WITH THE BREAKING OF THESE CLOUDS, TEMPS ARE
EXPECTED TO SOAR INTO THE LOW TO MID 90S. IN ADDITION, DEWPOINT
TEMPERATURES WILL ALSO CONTINUE TO RISE INTO THE LOW TO MID 70S. DUE
TO THIS RISE IN TEMPERATURE AND DEWPOINT, HEAT INDEX VALUES ARE
EXPECTED TO RISE ABOVE 100 FOR PRETTY MUCH THE WHOLE AREA WITH
VALUES CLIMBING JUST ABOVE 105 OVER NW AL. THUS, WILL ISSUE A HEAT
ADVISORY FOR NW AL. THERE IS THE POSSIBILITY THAT HEAT INDEX VALUES
MAY RISE ABOVE 105 ELSEWHERE, BUT AM NOT CONFIDENT ENOUGH TO INCLUDE
ADDITIONAL AREAS, AT THIS TIME. ONE OTHER POSSIBLE COMPLICATING
FACTOR IS A SHORTWAVE CURRENTLY RACING ACROSS E KS/S MO/N AR. A MCS
ASSOCIATED WITH THIS SHORTWAVE COULD SEND AN ADDITIONAL OUTFLOW
BOUNDARY SOUTHEAST TOWARDS N AL/S MID TN IN THE AFTERNOON. THUS,
HAVE KEPT SCT THUNDERSTORMS FOR THE DAY TODAY AND A CHC OF
THUNDERSTORMS EXTENDING INTO THE EVENING/OVERNIGHT.

ON TUESDAY INTO TUESDAY NIGHT, A SFC HIGH PRESSURE SYSTEM CURRENTLY
OVER THE NORTHERN PLAINS TOWARDS THE OHIO RIVER VALLEY WHICH IS
EXPECTED TO INDUCE A SFC FRONTAL BOUNDARY SHIFTING SOUTHWARD FROM
THE OHIO RIVER VALLEY INTO THE TN VALLEY. AS THIS FRONT APPROACHES A
MODERATE TO HIGHLY UNSTABLE ENVIRONMENT ON TUESDAY AFTERNOON AND
EVENING, EXPECTING STRONG (TO POSSIBLY SEVERE) THUNDERSTORMS TO
DEVELOP AND PROCEED SOUTHWARD ON LATE TUESDAY AFTERNOON/EVENING. ONE
THING TO NOTE IS THAT THE MODELS APPEAR TO PUSH THE FRONT OVER THE
AREA RATHER QUICKLY WHICH IS UNUSUAL FOR THIS TIME OF YEAR. SO, HAVE
KEPT HIGH CHC POPS IN FOR TUESDAY. IN ADDITION, HAVE KEPT SOME
MENTION OF THUNDERSTORMS THROUGH THE NIGHT TUESDAY NIGHT DUE TO
UNCERTAINTY WITH THE SPEED OF THE FRONT. DAYTIME HIGH TEMPS WILL
LIKELY BE 'COOLER' ON TUESDAY (IN THE MID TO UPPER 80S) GIVEN ALL OF
THE CLOUDS AND SHOWERS/THUNDERSTORMS.

AFTER THE FRONT CLEARS THE AREA, THERE WILL LIKELY NOT BE AS
NOTICEABLE OF A COOLDOWN IN TEMPS (LOWER 90S/UPPER 80S), BUT THE
MOST NOTICEABLE DIFFERENCE WOULD BE IN THE DEWPOINTS. THOUGH THE GFS
CONTINUES TO ADVERTISE DEWPOINTS IN THE 50S BY WEDNESDAY NIGHT INTO
THURSDAY AFTERNOON IN FAR NE AL, WILL KEEP A GENERALLY LOWER TREND
INTO THE LOW TO MID 60S WHICH WILL STILL FEEL NICER THAN THE CURRENT
MUGGY CONDITIONS. ALSO, THE FRONT MAY STALL JUST TO THE SOUTHWEST OF
THE AREA. THUS, HAVE KEPT A SCHC OF THUNDERSTORMS FOR WEDNESDAY FOR
FRANKLIN COUNTY AL AND FAR SOUTHERN CULLMAN COUNTY.

AS THE UPPER LEVEL PATTERN SHIFTS TO A PREVAILING ZONAL TO TROUGHY
PATTERN OVER THE EASTERN U.S. (WITH A RIDGE OVER THE WESTERN U.S.),
SEVERAL SHORTWAVE TROUGHS WILL TRAVERSE THE CENTRAL AND NORTHERN
PLAINS AND SPILL OVER INTO THE SOUTHEAST BY THE WEEKEND. THIS WOULD
CREATE MORE OPPORTUNITIES FOR MCS EPISODES ON SATURDAY AND SUNDAY
WITH PERHAPS ANOTHER FRONTAL PASSAGE. SO, HAVE KEPT A MENTION OF
THUNDERSTORMS FOR THE WEEKEND AS WELL.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...

AL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
     COLBERT...FRANKLIN AL...LAUDERDALE...LAWRENCE.

TN...NONE.

&&

AVIATION...70/DD
UPDATE...70/DD
PREV DISCUSSION...SL.77
Hazardous weather outlook, Aug 8, 10:49 AM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1049 AM CDT MON AUG 8 2011

ALZ001>010-016-TNZ076-096-097-091015-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1049 AM CDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
TENNESSEE VALLEY TODAY...ALTHOUGH THE HIGHEST THREAT WILL EXIST FOR
LOCATIONS ALONG AND NORTH OF A LINE EXTENDING FROM HALLTOWN...TO
PRICEVILLE AND SHERWOOD TENNESSEE. DAMAGING WINDS FROM 60 TO 70
MPH...HAIL TO THE SIZE OF QUARTERS...DEADLY CLOUD TO GROUND LIGHTING
STRIKES...AND TORRENTIAL DOWNPOURS WILL OCCUR WITH THE STRONGEST
STORMS. LOCALIZED FLASH FLOODING CAN BE EXPECTED AS WELL.

OTHERWISE...DANGEROUS HEAT INDICES ARE EXPECTED ACROSS MUCH OF THE
AREA THIS AFTERNOON...BUT ESPECIALLY ACROSS NORTHWEST ALABAMA. HEAT
INDICES ARE EXPECTED TO RISE ABOVE 100 FOR MOST LOCATIONS...HOWEVER
VALUES OF 105 TO 107 ARE EXPECTED ACROSS NORTHWEST ALABAMA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A SOMEWHAT BETTER CHANCE OF THUNDERSTORMS IS EXPECTED ON TUESDAY...AS
A COLD FRONT MOVES ACROSS THE AREA. OTHERWISE...THERE IS A CHANCE OF
MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH THURSDAY. A FEW
STRONG STORMS WILL BE POSSIBLE EACH DAY...WITH GUSTY WINDS...FREQUENT
LIGHTNING...AND LOCALLY HEAVY RAINFALL THE PRIMARY HAZARDS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
LIKELY TO THE NORTH OF A LINE EXTENDING FROM HALLTOWN...TO
PRICEVILLE AND SHERWOOD TENNESSEE. ACTIVATION IS POSSIBLE FOR THE
REMAINDER OF THE AREA.

70/DD

In the hours before

Local storm report, Aug 8, 12:01 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1201 PM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     5 WSW SHEFFIELD         34.72N 87.78W
08/07/2011                   COLBERT            AL   EMERGENCY MNGR

            MULTIPLE TREES DOWN ALONG LOCUST SHORES ROAD, REID AVE,
            CAARTER DR AND LOCUST LANE. TIME ESTIMATED FROM RADAR.

0621 PM     TSTM WND DMG     1 E NEW BETHEL          34.65N 87.78W
08/07/2011                   COLBERT            AL   EMERGENCY MNGR

            MULTIPLE TREES AND POWERLINES DOWN. TIME ESTIMATED FROM
            RADAR.

0633 PM     TSTM WND DMG     4 NNE LITTLEVILLE       34.64N 87.65W
08/07/2011                   COLBERT            AL   EMERGENCY MNGR

            TREE DOWN ON HOUSE. NO INJURIES. TIME ESTIMATED FROM
            RADAR.

0635 PM     TSTM WND DMG     4 ENE LITTLEVILLE       34.62N 87.62W
08/07/2011                   COLBERT            AL   EMERGENCY MNGR

            MULTIPLE TREES DOWN ALONG COLBURN MOUNTAIN ROAD FROM TOP
            OF MOUNTAIN TO VANDIVER HOLLOW ROAD. TIME ESTIMATED FROM
            RADAR.

0638 PM     TSTM WND DMG     1 SSW LITTLEVILLE       34.58N 87.68W
08/07/2011                   COLBERT            AL   EMERGENCY MNGR

            POWERLINES DOWN AND AN BUILDING OVERHANG WAS BLOWN AWAY.
            TIME ESTIMATED FROM RADAR.

&&

DJN
Special weather statement, Aug 8, 12:44 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1244 PM CDT MON AUG 8 2011

ALZ002>004-081830-
COLBERT-FRANKLIN-LAWRENCE-
1244 PM CDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...FRANKLIN AND LAWRENCE
COUNTIES UNTIL 130 PM CDT...

AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS TRACKING ACROSS THE ADVISORY AREA. THE
STRONGEST CELL WAS LOCATED NEAR CROOKED OAK...OR 5 MILES WEST OF
RUSSELLVILLE. ALL STORMS WERE MOVING EAST AT 30 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...DEADLY CLOUD TO GROUND
LIGHTNING STRIKES...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  RUSSELLVILLE...COLBERT HEIGHTS.
  PLEASANT RIDGE...LITTLEVILLE.
  THARPTOWN...SPRING VALLEY.
  NEWBURG...LA GRANGE.
  MT HOPE.
  HATTON.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3469 8813 3466 8727 3437 8732 3442 8817
TIME...MOT...LOC 1742Z 273DEG 25KT 3453 8779

70/DD
Special weather statement, Aug 8, 1:30 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
130 PM CDT MON AUG 8 2011

ALZ001-002-081915-
COLBERT-LAUDERDALE-
130 PM CDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR COLBERT AND LAUDERDALE COUNTIES
UNTIL 215 PM CDT...

AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL CLUSTERS OF STRONG THUNDERSTORMS ACROSS THE ADVISORY AREA.
THE STRONGEST CELL WAS LOCATED ABOUT 6 MILES SOUTHWEST OF WALNUT
GROVE...OR 14 MILES NORTH OF IUKA. ALL STORMS WERE MOVING
EAST-SOUTHEASTWARD AT 35 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WATERLOO...RIVERTON.
  WRIGHT.
  THREET.
  CLOVERDALE...OAKLAND.
  UNDERWOOD-PETERSVILLE...ZIP CITY.
  SAINT FLORIAN...FLORENCE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3501 8820 3501 8811 3501 8766 3497 8743
      3465 8753 3484 8811 3489 8811 3493 8817
      3496 8818 3499 8821 3501 8821
TIME...MOT...LOC 1828Z 290DEG 35KT 3499 8810

70/DD
Special weather statement, Aug 8, 1:36 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
136 PM CDT MON AUG 8 2011

ALZ003-004-007-016-081915-
CULLMAN-FRANKLIN-LAWRENCE-MORGAN-
136 PM CDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN...FRANKLIN...LAWRENCE AND
MORGAN COUNTIES UNTIL 215 PM CDT...

AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS ACROSS THE ADVISORY AREA. THE STRONGEST
CELL WAS LOCATED NEAR MOULTON. ALL STORMS WERE MOVING EAST AT 25 TO
30 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SPEAKE.
  NEEL...DANVILLE.
  BASHAM...MASSEY.
  FLINT CITY...BATTLEGROUND.
  HARTSELLE...WEST POINT.
  PRICEVILLE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3425 8712 3429 8712 3430 8761 3431 8775
      3455 8757 3453 8657 3420 8659
TIME...MOT...LOC 1834Z 272DEG 27KT 3449 8726

70/DD
Local storm report, Aug 8, 1:51 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
151 PM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     UNDERWOOD-PETERSVILLE   34.87N 87.69W
08/07/2011                   LAUDERDALE         AL   EMERGENCY MNGR

            TREES DOWN ON COUNTY RD 6.

0605 PM     TSTM WND DMG     FLORENCE                34.80N 87.68W
08/07/2011                   LAUDERDALE         AL   EMERGENCY MNGR

            TREES DOWN ON MARS HILL RD IN FLORENCE.

0610 PM     TSTM WND DMG     5 WSW SHEFFIELD         34.72N 87.78W
08/07/2011                   COLBERT            AL   EMERGENCY MNGR

            MULTIPLE TREES DOWN ALONG LOCUST SHORES ROAD, REID AVE,
            CAARTER DR AND LOCUST LANE. TIME ESTIMATED FROM RADAR.

0615 PM     TSTM WND GST     3 SW PHIL CAMPBELL      34.32N 87.74W
08/07/2011  E65.00 MPH       FRANKLIN           AL   TRAINED SPOTTER

            55 TO 65 MPH WIND GUSTS ESTIMATED.

0615 PM     HAIL             FLORENCE                34.80N 87.68W
08/07/2011  M0.88 INCH       LAUDERDALE         AL   EMERGENCY MNGR

            NICKEL HAIL NEAR INTERSECTION OF HWY 133 AND HWY 72.

0621 PM     TSTM WND DMG     1 E NEW BETHEL          34.65N 87.78W
08/07/2011                   COLBERT            AL   EMERGENCY MNGR

            MULTIPLE TREES AND POWERLINES DOWN. TIME ESTIMATED FROM
            RADAR.

0625 PM     TSTM WND DMG     3 W ROGERSVILLE         34.83N 87.35W
08/07/2011                   LAUDERDALE         AL   EMERGENCY MNGR

            15-20 TREES DOWN IN JOE WHEELER STATE PARK.

0633 PM     TSTM WND DMG     4 NNE LITTLEVILLE       34.64N 87.65W
08/07/2011                   COLBERT            AL   EMERGENCY MNGR

            TREE DOWN ON HOUSE. NO INJURIES. TIME ESTIMATED FROM
            RADAR.

0635 PM     TSTM WND DMG     4 ENE LITTLEVILLE       34.62N 87.62W
08/07/2011                   COLBERT            AL   EMERGENCY MNGR

            MULTIPLE TREES DOWN ALONG COLBURN MOUNTAIN ROAD FROM TOP
            OF MOUNTAIN TO VANDIVER HOLLOW ROAD. TIME ESTIMATED FROM
            RADAR.

0638 PM     TSTM WND DMG     1 SSW LITTLEVILLE       34.58N 87.68W
08/07/2011                   COLBERT            AL   EMERGENCY MNGR

            POWERLINES DOWN AND AN BUILDING OVERHANG WAS BLOWN AWAY.
            TIME ESTIMATED FROM RADAR.

0745 PM     HAIL             WEST POINT              34.24N 86.96W
08/07/2011  M0.88 INCH       CULLMAN            AL   TRAINED SPOTTER

            NICKEL SIZE HAIL IN WEST POINT.

&&

DJN

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:14 PM CDTSevere Thunderstorm WarningHUNFranklin21 min
Aug 7, 7:20 PM CDTSpecial Weather StatementHUNCullman, Morgan40 min
Aug 7, 7:50 PM CDTSpecial Weather StatementHUNCullman40 min
Aug 7, 8:38 PM CDTSpecial Weather StatementHUNJackson52 min
Aug 7, 8:56 PM CDTSpecial Weather StatementHUNFranklin49 min
Aug 8, 2:18 AM CDTSpecial Weather StatementHUNColbert57 min
Aug 8, 3:00 AM CDTHeat AdvisoryHUNColbert, Franklin, Lauderdale, Lawrence12 hr
Aug 8, 4:43 AM CDTSpecial Weather StatementHUNCullman47 min
Aug 8, 12:44 PM CDTSpecial Weather StatementHUNFranklin, Lawrence46 min
Aug 8, 1:30 PM CDTSpecial Weather StatementHUNLauderdale45 min
Aug 8, 1:36 PM CDTSpecial Weather StatementHUNLawrence, Morgan39 min
Aug 8, 1:51 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale54 min
Aug 8, 2:06 PM CDTSevere Thunderstorm WarningHUNCullman, Lawrence, Morgan54 min
Aug 8, 2:14 PM CDTSpecial Weather StatementHUNLimestone31 min
Aug 8, 2:30 PM CDTSevere Thunderstorm WarningHUNLimestone, Morgan44 min
Aug 8, 2:39 PM CDTSevere Thunderstorm WarningHUNLauderdale, Lawrence, Limestone66 min
Aug 8, 2:43 PM CDTSevere Thunderstorm WarningHUNLimestone, Madison62 min
Aug 8, 2:52 PM CDTSevere Thunderstorm WarningHUNMadison, Marshall, Morgan53 min
Aug 8, 3:03 PM CDTFlash Flood WarningHUNColbert, Lauderdale117 min
Aug 8, 3:05 PM CDTSpecial Weather StatementHUNCullman25 min
Aug 8, 3:17 PM CDTSevere Thunderstorm WarningHUNLimestone, Madison58 min
Aug 8, 3:18 PM CDTFlash Flood WarningHUNCullman, Marshall, Morgan118 min
Aug 8, 3:24 PM CDTFlash Flood WarningHUNLauderdale, Limestone, Madison, Morgan2 hr
Aug 8, 3:34 PM CDTSevere Thunderstorm WarningHUNJackson, Madison56 min
Aug 8, 3:49 PM CDTFlash Flood WarningHUNJackson, Madison, Marshall101 min
Aug 8, 4:10 PM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson65 min
Aug 8, 4:17 PM CDTFlash Flood WarningHUNDeKalb, Jackson116 min
Aug 8, 4:54 PM CDTSpecial Weather StatementHUNCullman36 min
Aug 8, 5:29 PM CDTAreal Flood WarningHUNLimestone, Madison, Morgan2 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.